Hail, Houston
- When
- June 6, 3:56 PM CST
- Where
- Houston County, Grapeland
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.483, -95.467
One inch hail.
1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 2:18 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 318 PM CDT MON JUN 6 2005 .DISCUSSION... A MID LEVEL RIDGE BUILDING OVER NORTHERN MEXICO INTO TEXAS WILL PRETTY MUCH DETERMINE THE WEATHER OVER SE TX INTO NEXT WEEK. FEEL THAT ISOLATED TO SCATTERED POPS ARE REASONABLE TUESDAY WHILE THE GFS INDICATES AN MCS MAY DEVELOP AND MOVE ACROSS N TX LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. IF THE MODEL IS CORRECT THE NORTHERN COUNTIES MAY HAVE BETTER CHANCES FOR RAIN WEDNESDAY MORNING THAN WILL BE FORECAST IN THIS PACKAGE. OTHERWISE...FEEL THAT THE POPS WILL DROP TO ABOUT 10 PERCENT BY THE END OF THE WEEK. DURING THE UPCOMING WEEKEND...THE DAYTIME TEMPERATURES WILL BE THE WARMEST WITH THE RIDGE BUILDING OVERHEAD. NEXT WEEK MAY PROVE INTERESTING IF THE ECMWF AND GFS ARE CLOSE TO BE CORRECT. BOTH MODELS DEVELOP THE TROPICAL SYSTEM OVER THE CARIBBEAN AND MOVE IT INTO THE GULF OF MEXICO. GIVEN THE UNCERTAINTY OF THE MODELS THAT FAR OUT...WILL KEEP THE ISOLATED POPS IN PLACE. PL-40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 92 74 92 74 / 20 30 20 20 20 HOUSTON (IAH) 75 91 75 91 75 / 20 40 20 20 20 GALVESTON (GLS) 80 88 80 88 80 / 20 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT MON JUN 6 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-071200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 700 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND MOIST UNSTABLE CONDITIONS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY. CONDITIONS ARE FAVORABLE FOR A COUPLE OF THE STORMS TO BRIEFLY BECOME SEVERE THIS AFTERNOON MAINLY EAST OF INTERSTATE 45. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. IN ADDITION...THE STRONGEST STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS. A FEW SPOTS COULD RECEIVE RAINFALL AMOUNTS OF 2 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN DEVELOP WITH DAYTIME HEATING. ISOLATED SEVERE STORMS AND BRIEF HEAVY RAINFALL WILL AGAIN BE POSSIBLE IN THE AFTERNOON HOURS. WEDNESDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Shreveport radar (KSHV), 187 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 hail, 1 tornado. Local standard time, as filed.
One inch hail.
Tornado moved from southwest to northeast across Grapeland. Ten residential homes had patio, roof and chimney damage. Windows were blown out of the south side of the library. There was roof damage to six downtown businesses. Numerous trees were down on vehicles and over twenty power lines were down throughout town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452088, 5452089.